MAUDE Adverse Event Report: INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM

INPECO SA APTIO AUTOMATION; LABORATORY AUTOMATION SYSTEM
Model Number AP2
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Death (1802)
Date of Event 07/23/2019
Type of Reportable Event Death
Event or Problem Description
The customer alleged that there was a delay in treatment administration for a patient because there was a delay in obtaining hemostasis test results (prothrombin time, activated partial thrombin time, and fibrinogen) on a patient sample due to the aptio automation system.Based on the data provided by the customer, it is siemens understanding that the sample tube (id #(b)(6)) was loaded on the aptio automation system (serial number: (b)(4)), on (b)(6) 2019, for centrifugation and sorting.The operator indicated that the sample tube diverted to the centrifuge module (cm) at 3:10 a.M.And the automation system produced an error code "06b0" and a message "safety shield open" during the sample processing at 3:27 a.M.Based on siemens understanding, the sample was scheduled to run test methods (prothrombin time, activated partial thromboplastin time, and fibrinogen) on a non-siemens analyzer that is not interfaced to the automation system.The customer stated that the sample tube (id #(b)(6)) was an emergency tube, but it was not classified as a stat sample.The customer indicated that the patient result(s) were released to the physician(s) at 4:30 a.M.The customer reported that the patient expired at 4:40 a.M.On (b)(6) 2019.Siemens evaluated the log files and identified the error message "safety shield open", displayed on the user interface at 3:27 a.M., and was not cleared/reset for 23 minutes.It is siemens understanding that at 3:50 a.M.The centrifuge module (cm) returned to normal, and the patient sample tube returned to the automation track and was sent to the input/output module (iom) at 3:53 a.M.For the customer to load it on a non-siemens analyzer.Siemens confirmed the user is trained to use the automation system, and aware of the error condition that displayed on the user interface.The operator completed the error recovery, and the automation system was operational.The automation system at the customer site is functioning without issue, and there is no needed for service or maintenance.Statements and actions attributed to the customer are derived from information submitted to the siemens complaint handling system and haven't been verified.This mdr pertains to the same patient referenced in mdr 2432235-2019-00252, and the manufacturer (inpeco) filed mdr 3010825766-2019-00008 for this issue.
 
Event or Problem Description
Siemens filed the initial mdr 3007494875-2019-00001 on 16-august-2019.Additional information (22-august-2019): the customer informs that novoseven treatment was delayed.Siemens performed a follow-up with the customer, and the customer provides no additional information.

Brand Name
APTIO AUTOMATION
Common Device Name
LABORATORY AUTOMATION SYSTEM
Manufacturer (Section D)
INPECO SA
via torraccia 26
6883
SZ  6883
MDR Report Key8901772
Report Number3007494875-2019-00001
Device Sequence Number2128248
Product Code CEM
UDI-Device Identifier07640172342008
UDI-Public(01)07640172342008(11)190128
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
Report Date (Section F) 08/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAP2
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/23/2019
Event Location Hospital
Date Report to Manufacturer09/04/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/16/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age70 YR
Date Report Sent to FDA08/16/2019